MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT17AN40NGF950N
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Decreased Respiratory Rate (2485); Respiratory Insufficiency (4462)
Date of Event 03/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other text: d4: lot number, expiration date and h4: device manufacture date is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the tracheostomy was out of patient's neck.Upon inspection it was found that the flange loop on trach broke allowing trach ties to become disconnected.The patient was then able to pull the trach out causing desaturations and bradycardia due to loss of airway.A new, emergency trach was inserted, and patient recovered.During trach care while the nurse was tying trach ties to secure the trach, a snap noise was heard and noticed the trach flange had split and broken; an unplanned trach change was performed.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.Device evaluation: five used tracheostomy devices without packaging were returned for analysis (3 of part# ft17an40ngf950n, 1 of part# ft17an35ngf951n and one part# unknown).Based on information provided by the complainant, it was determined that four devices with known part numbers were built at the southington facility and the remaining device with unknown part number was highly probable to have been built at the tijuana facility.The devices were visually examined for potential nonconformances, with four out of five samples displaying evidence of damaged and/or torn eyelet(s) on the neck flanges.The observed damage and tears in the neck flange eyelets is consistent with the use of a sharp-edged tube holder.Based on device analysis, the complaint cannot be confirmed as a manufacturing nonconformance, but is highly probable to have been caused by a variation in user technique.No correction or corrective actions will be conducted by the manufacturing facility at this time.Complaint information will continue to be monitored.No lot number was provided.Therefore no device history report (dhr) review could be performed.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17010559
Report Number3012307300-2023-05734
Device Sequence Number6975888
Product Code JOH
UDI-Device Identifier15019517091403
UDI-Public15019517091403
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFT17AN40NGF950N
Device Catalogue NumberFT17AN40NGF950N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown